Alert archive / Virginia / Special Marine Warnings in 2003
Special Marine Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this special marine warning at May 8, 2003, 3:51 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2003, 3:51 PM EDT (19:51 UTC)
- Expired
- May 8, 2003, 4:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special marine warning went out at May 8, 11:48 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 8, 11:48 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1048 AM EST THU MAY 8 2003 LATEST RADAR COMPOSITES SHOW BAND OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NRN VA. GIVEN CURRENT MOTION...AND LOOKING AT LATEST MODEL RUNS...EXPECT THAT THIS BAND MAY CLIP OUR NE COUNTIES...ESPECIALLY THE MD ERN SHORE...SO WILL NEED TO INTRODUCE RAIN CHCS THIS AFTERNOON. WILL ALSO INTRODUCE 20 POP OVER A SLIGHTLY LARGER AREA...AS CONVECTIVE INDICES...MODEL AND MODIFIED WAL SOUNDINGS INDICATE 1000 TO 1500 J/KG OVER THE AREA...AND MODELS INDICATING POTENTIAL FOR SFC CONVERGENCE...MAINLY OVER THE ERN HALF OF THE CWA. ANY DEVELOPMENT SHOULD BE ISOLATED HOWEVER...WITH EXCEPTION OF THE MD ERN SHORE. HAVE LOWERED TEMPS ACROSS THE ERN SHORE...WITH MORE CLOUDS THAN EARLIER THOUGHT NRN SECTIONS...AND COOLING INFLUENCE OF BAY AND ATLC KEEPING TEMPS OUT OF THE 80S SOUTH. MARINE...NO HEADLINES...JUST MINOR ADJUSTMENTS. .AKQ... .MD...NONE. .NC...NONE. .VA...NONE. REILLY
Hazardous weather outlook, May 8, 6:12 AM EDT, 9 hours 39 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-081600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT THU MAY 08 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, May 8, 1:40 PM EDT, 2 hours 11 minutes before
MDZ023-081800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 140 PM EDT THU MAY 8 2003 ...STRONG THUNDERSTORM OVER THE CHESAPEAKE BAY MOVING TOWARD SOMERSET COUNTY... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF CRISFIELD...MOVING SOUTHEAST AT 45 MPH. THE THUNDERSTORM WILL REACH... LAWSONIA AND BYRDTOWN AROUND 155 PM WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A WARNING MAY BE REQUIRED SHOULD THE STORM STRENGTHEN. STAY TUNED FOR UPDATES. REILLY && LAT...LON 3818 7605 3804 7620 3775 7581 3791 7563
Local storm report, May 8, 3:28 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0328 PM EDT THU MAY 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
SASLocal storm report, May 8, 3:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0329 PM EDT THU MAY 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 1 E TAPPAHANNOCK VA FX TORNADO
05/08/03 ESSEX
SASLocal storm report, May 8, 3:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0336 PM EDT THU MAY 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM SHACKLEFORDS VA 1.00 IN HAIL
05/08/03 KING AND QUEEN
SASThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:16 PM EDT | Special Marine Warning | AKQ | 59 min | |
| May 8, 2:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 28 min |
| May 8, 3:01 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, Middlesex | 29 min |
| May 8, 3:18 PM EDT | Tornado Warning | AKQ | Gloucester | 32 min |
| May 8, 3:30 PM EDT | Special Marine Warning | AKQ | 45 min | |
| May 8, 3:30 PM EDT | Special Marine Warning | AKQ | 45 min | |
| May 8, 3:40 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews | 30 min |
| May 8, 3:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| May 8, 3:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| May 8, 3:51 PM EDT | Tornado Warning | AKQ | Gloucester | 14 min |
| May 8, 4:10 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico, City of Richmond | 30 min |
| May 8, 4:39 PM EDT | Tornado Warning | AKQ | Henrico | 16 min |
| May 8, 4:44 PM EDT | Special Marine Warning | AKQ | 46 min | |
| May 8, 4:44 PM EDT | Special Marine Warning | AKQ | 46 min | |
| May 8, 4:44 PM EDT | Special Marine Warning | AKQ | 46 min | |
| May 8, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 26 min |
| May 8, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| May 8, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| May 8, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| May 7, 8:45 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 30 min |
Nearby
Special Marine Warnings in Virginia, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.